advertisement
Question
Posted by: Candy | 2008/08/18

Pigmentation

I have developed dark pigmentation marks on my cheeks and chin in the last year, I think the cause might be my thyroid problem. Please advice me on which cream to use in order to get rid of these marks.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageAnti-ageing expert

Hi Candy, thank you for the question.

Pigmentation may be difficult to remove completely with only a topical product regime. However, first and foremost, is sun avoidance (as much as possible) to the pigmented areas and a good SPF (30 or higher) that contains zinc oxide and/or titanium dioxide. The following ingredients have been shown to help with pigmentation removal:
Glycolic acid, Kojic acid, Lactic acid, Mandelic acid and Citric acid
Vitamin A or pro-vitamin A, vitamin E, and vitamin C or ascorbic acid
Licorice extract (Glycyrrhiza Glabra), Mulberry Root extract (Morus Bombycis), and Bearberry extract (Arctostaphylos Uva Ursi)
Arbutin and Arginine

By combining the above with glycolic acid peels one should get an improved result.

If this regime does not show a visible improvement (over a 3 to 8 month period) one may consider IPL/Bi-Polar Radiofrequency (Syneron elight or emax), laser (Fraxel, Lumenis) or IPL (Ellipse) skin rejuvenation. The choice of technology is dependent on the type of pigmentation: due to sun damage or hormonally induced which is known as Melasma.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Dr Alek Nikolic | 2008/08/24

Hi Candy.
I am not sure why the Dermovate has been prescribed as this is a steroid based cream often used for Psoriasis. If your concern is the pigmentation then I refer you back to my original answer with all of my topical product suggestions. All of the ingredients I have previously mentioned can be found in the NeoStrata range of products. Your best approach would be to cosult your doctor regarding the red outbreak as this may indicate an allergic type reaction or other side effect.

Reply to Dr Alek Nikolic
Posted by: Candy | 2008/08/19

My doctor prescribed Dermovate ointment, I have been using it for +- 2 weeks and my skin seems red - is this anything to be concerned about? Is Dermovate the best to use? Is there anything better than Dermovate.

Reply to Candy

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement